MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 72003
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023 the patient was implanted with a nalu spinal cord stimulator trial system to treat right sided lower back and upper leg pain.Procedure was normal with no complications reported and all intra-op testing satisfactory.Patient was moved to the post-anesthesia care unit for recovery from the procedure and to begin programming the system.Prior to beginning programming, the patient reported excessive pain in the left foot and leg.Patient was unable to be consoled with any treatment or plan of care in the recovery unit.Physician decided to completely remove the trial leads immediately.After explant, the patient reported having pain levels at a level where they were comfortable to leave the facility and follow up with the physician in the clinic the following day.
 
Additional Manufacturer Narrative
Patient pain symptoms were immediately felt after implanting the trial leads and prior to activating the device.It is unlikely the symptoms were directly caused by the device itself and more likely caused by the placement of the leads, possibly on an unintended nerve root.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008 2377
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
terry villarba
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key17581175
Report Number3015425075-2023-00199
Device Sequence Number21072179
Product Code GZB
UDI-Device Identifier00812537033631
UDI-Public0100812537033631112301171726011710UF561
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2026
Device Model Number72003
Device Catalogue Number72003
Device Lot NumberUF561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Initial Report FDA Received Date08/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown